Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 86, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2016, 12:50 PM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 12:50 PM CDT (17:50 UTC)
- Expired
- Jun 13, 2016, 1:12 PM CDT
- In force
- 22 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX
The radar
The Lake Charles radar (KLCH), 56 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2816 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WUUS54 KLCH 131750 SVRLCH LAC011-019-TXC351-131845- /O.NEW.KLCH.SV.W.0086.160613T1750Z-160613T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1250 PM CDT MON JUN 13 2016 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA... WEST CENTRAL CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA... SOUTHWESTERN NEWTON COUNTY IN SOUTHEASTERN TEXAS... * UNTIL 145 PM CDT * AT 1250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEVILS POCKET...OR NEAR STARKS...MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... FIELDS...OLD SALEM...BANCROFT AND DEVILS POCKET. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3031 9368 3036 9384 3062 9376 3057 9343 TIME...MOT...LOC 1750Z 220DEG 23KT 3040 9369 HAIL...<.75IN WIND...60MPH $$ K. KUYPER
1 follow-up statement
376
WWUS54 KLCH 131812
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
112 PM CDT MON JUN 13 2016
LAC011-019-TXC351-131822-
/O.CAN.KLCH.SV.W.0086.000000T0000Z-160613T1845Z/
BEAUREGARD LA-CALCASIEU LA-NEWTON TX-
112 PM CDT MON JUN 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUREGARD...WEST
CENTRAL CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN
NEWTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3031 9368 3036 9384 3062 9376 3057 9343
TIME...MOT...LOC 1808Z 220DEG 23KT 3051 9358
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:28 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 6:28 AM CDT, 6 hours 22 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 628 AM CDT MON JUN 13 2016 .DISCUSSION... For the 13/12z TAF issuance. && .AVIATION... Upper level disturbance will move down from northeast Texas and across the forecast area during the day. Plenty of moisture and instability for this system to work with, and scattered to numerous showers and thunderstorms are expected to develop as a result. Tried to time the best chance for convective activity near the TAF sites, and place Tempo groups for various times at each one. The showers and thunderstorms will decrease after 14/00z with the loss of daytime heating, and upper level disturbance moves off to the east. Rua && .PREV DISCUSSION... /issued 300 AM CDT MON JUN 13 2016/ DISCUSSION... Short Term...Today through Tuesday. Main forecast issue will be rain chances for today. MCS continues to move through east Texas overnight. HRRR radar progs have been consistent in showing at least remnants of this system entering the forecast area around 11Z. Even if this system weakens significantly... it will provide good focus for shower and thunderstorm activity for today. Will adjust POPs forecast slightly higher today to account more for the MCS. Upper trough over the ARKLATX region should shift east and gradually weaken tonight and Tuesday. POPs overall will be lower on Tuesday but scattered coverage of storms is still likely over central Louisiana. Long Term...Tuesday night through Sunday... Weak upper ridge pattern will continue for the middle of the week. Limited coverage of daytime showers and isolated storms are expected along seabreeze boundaries. Models are indicating a more amplified pattern for late in the week through the weekend. Forecast area will generally remain in the eastern periphery of upper anticyclone. This should keep a drier pattern over the area through Friday. As upper high shifts westward...troughing may work into the area from the west. This will likely bring slightly better rain chances for the weekend. MARINE... Broad high pressure will expand over the eastern Gulf through the week. This will allow for weak onshore flow during the forecast period. && .PRELIMINARY POINT TEMPS/POPS... AEX 86 74 90 75 / 70 20 40 20 LCH 86 77 89 78 / 50 20 30 10 LFT 88 76 90 77 / 60 20 40 20 BPT 87 78 90 78 / 60 20 20 10 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && AVIATION...07
Hazardous weather outlook, Jun 13, 4:15 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 AM CDT MON JUN 13 2016 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-140915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 415 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. THE BEST CHANCE FOR STORMS WILL BE OVER EAST TEXAS AND WESTERN LOUISIANA. AT THIS TIME...NO SEVERE WEATHER WEATHER IS EXPECTED. HOWEVER...TORRENTIAL RAIN...FREQUENT LIGHTNING AND GUSTY WINDS CAN OCCUR WITH A FEW STORMS. DUE TO HEAVY RAIN ACROSS PARTS OF THE AREA OVER THE WEEKEND...BURSTS OF HEAVY RAIN COULD LEAD TO LOCALIZED FLOODING. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD DIMINISH OVER THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY DURING THE DAYTIME. AT THIS TIME...NO WIDESPREAD STRONG OR SEVERE STORMS ARE EXPECTED. THE WARM AND HUMID CONDITIONS THIS WEEK MAY ALLOW FOR HEAT INDICES TO APPROACH 105. RESIDENTS VENTURING OUTDOORS ARE URGED TO DRINK PLENTY OF WATER TAKE FREQUENT BREAKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 13, 9:32 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
932 AM CDT MON JUN 13 2016
LAZ031>033-042>045-052-053-131515-
JEFFERSON DAVIS LA-EVANGELINE LA-ST. LANDRY LA-ALLEN LA-ACADIA LA-
IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-
932 AM CDT MON JUN 13 2016
...SPECIAL WEATHER STATEMENT...
AT 929 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FENTON TO NEAR LYONS POINT TO NEAR AVERY
ISLAND. MOVEMENT WAS NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...CROWLEY...ABBEVILLE...CATAHOULA...EUNICE...
JENNINGS...SCOTT...BREAUX BRIDGE...RAYNE...CARENCRO...
ST. MARTINVILLE...KAPLAN...CHURCH POINT...WELSH...IOWA...BASILE...
IOTA...ELTON AND MERMENTAU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2983 9183 2983 9186 2984 9190 2985 9188
2985 9191 3022 9300 3026 9300 3070 9267
3022 9153
TIME...MOT...LOC 1429Z 212DEG 18KT 3029 9292 3007 9235 2991 9186
K. KUYPERSpecial weather statement, Jun 13, 11:21 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1121 AM CDT MON JUN 13 2016 LAZ027-028-030-031-131700- RAPIDES LA-ALLEN LA-BEAUREGARD LA-VERNON LA- 1121 AM CDT MON JUN 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON...NORTH CENTRAL ALLEN...NORTHEASTERN BEAUREGARD AND SOUTHWESTERN RAPIDES PARISHES UNTIL NOON CDT... AT 1121 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANT...OR NEAR SUGARTOWN...MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PITKIN...SUGARTOWN...GRANT AND FULLERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3107 9270 3072 9290 3076 9306 3113 9300 TIME...MOT...LOC 1621Z 194DEG 22KT 3085 9294 TWH
Special weather statement, Jun 13, 12:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1222 PM CDT MON JUN 13 2016
LAZ028-029-131800-
RAPIDES LA-AVOYELLES LA-
1222 PM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND NORTHWESTERN
AVOYELLES PARISHES UNTIL 100 PM CDT...
AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
NEAR LECOMPTE...OR 11 MILES NORTHEAST OF GLENMORA...MOVING NORTHWEST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...GLENMORA...BOYCE...LENA...HINESTON...
ALEXANDRIA INTERNATIONAL AIRPORT...BALL...LECOMPTE...KOLIN...
LIBUSE...PARADISE...DEVILLE...TIOGA...OTIS...SIEPER...ELMER...
GARDNER...RUBY AND KINGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3149 9270 3150 9268 3147 9269 3145 9271
3145 9268 3140 9269 3140 9267 3139 9266
3147 9222 3146 9217 3141 9215 3135 9207
3101 9239 3095 9249 3092 9248 3090 9251
3090 9282 3144 9283 3152 9272
TIME...MOT...LOC 1722Z 154DEG 15KT 3112 9248
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:18 PM CDT | Special Marine Warning | LCH | 57 min | |
| Jun 12, 8:24 PM CDT | Special Marine Warning | LCH | 66 min | |
| Jun 13, 7:54 AM CDT | Areal Flood Advisory | LCH | Saint Martin | 2 hr |
| Jun 13, 9:32 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis, Lafayette, Saint Martin | 43 min |
| Jun 13, 10:36 AM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Avoyelles, Evangeline, Iberia, Lafayette and 3 more | 114 min |
| Jun 13, 11:21 AM CDT | Special Weather Statement | LCH | Allen | 39 min |
| Jun 13, 12:22 PM CDT | Special Weather Statement | LCH | Rapides | 38 min |
| Jun 13, 1:26 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 49 min |
| Jun 13, 2:21 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 39 min |
| Jun 13, 2:36 PM CDT | Areal Flood Advisory | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 114 min |
| Jun 13, 1:38 PM CDT | Special Weather Statement | LCH | Orange | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.